Alert archive / California / Special Marine Warnings in 2012

Special Marine Warning 42, NWS Eureka, CA

December 22, 2012

NWS Eureka, CA issued this special marine warning at Dec 22, 2012, 12:50 AM PST. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 22, 2012, 12:50 AM PST (08:50 UTC)
Expired
Dec 22, 2012, 1:45 AM PST
In force
55 min
Issued by
NWS Eureka, CA
Area
Storm-based polygon

The radar

The Eureka (Bunker Hill) radar (KBHX), 13 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 8.8 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2012-12-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2012-12-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 252 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
673 m above ground
0-6 km bulk shear
87 kt
0-1 km storm-relative helicity
252 m²/s²
0-3 km storm-relative helicity
256 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

600 
WHUS56 KEKA 220850
SMWEKA
PZZ410-450-455-470-475-220945-
/O.NEW.KEKA.MA.W.0042.121222T0850Z-121222T0945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE EUREKA CA
1250 AM PST SAT DEC 22 2012

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  PACIFIC WATERS FROM POINT ST GEORGE TO CAPE MENDOCINO OUT 20 NM...
  INCLUDING THE EEL RIVER MOUTH...HUMBOLDT BAY BAR...KLAMATH         
  RIVER MOUTH AND TRINIDAD...

* UNTIL 145 AM PST

* AT 1247 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF THUNDERSTORMS...PRODUCING STRONG WINDS 40 KNOTS OR GREATER 
  FROM 5 NM SOUTHWEST OF PT. ST. GEORGE TO 11 NM WEST OF CAPE        
  MENDOCINO...MOVING EAST AT 30 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THIS STORM PASSES.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF CAUGHT ON THE
OPEN WATER STAY BELOW DECK IF POSSIBLE...KEEP AWAY FROM UNGROUNDED
METAL OBJECTS.

&&

LAT...LON 4178 12425 4173 12415 4155 12409 4148 12394
      4146 12394 4154 12406 4114 12416 4087 12414
      4082 12408 4080 12417 4068 12421 4065 12430
      4059 12416 4051 12413 4050 12413 4060 12417
      4063 12432 4041 12440 4038 12477 4179 12445
TIME...MOT...LOC 0848Z 265DEG 31KT 4174 12435 4048 12464

$$

RPA
1 follow-up statement
685 
FZUS76 KEKA 220939
MWSEKA

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA CA
139 AM PST SAT DEC 22 2012

PZZ410-450-455-470-475-220949-
/O.EXP.KEKA.MA.W.0042.000000T0000Z-121222T0945Z/
139 AM PST SAT DEC 22 2012

...SPECIAL MARINE WARNING WILL EXPIRE AT 145 AM PST...

THE AFFECTED AREAS WERE...
PACIFIC WATERS FROM POINT ST GEORGE TO CAPE MENDOCINO OUT 20 NM...
INCLUDING EEL RIVER MOUTH...HUMBOLDT BAY NORTH JETTY AND KLAMATH
RIVER MOUTH...

LAT...LON 4178 12425 4173 12415 4155 12409 4148 12394
      4146 12394 4154 12406 4114 12416 4087 12414
      4082 12408 4080 12417 4068 12421 4065 12430
      4059 12416 4051 12413 4050 12413 4060 12417
      4063 12432 4041 12440 4038 12477 4179 12445
TIME...MOT...LOC 0939Z 265DEG 31KT 4178 12376 4052 12406

$$

RPA

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this special marine warning went out at Dec 21, 3:40 PM PST, 9 hours 10 minutes earlier.

Area forecast discussion, Dec 21, 3:40 PM PST, 9 hours 10 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE EUREKA CA
340 PM PST FRI DEC 21 2012

.SYNOPSIS...UNSETTLED WEATHER WILL CONTINUE THROUGH THE
WEEKEND WITH PERIODS OF RAIN AND HEAVY SNOW IN THE MOUNTAINS.

&&

.SHORT TERM...ACTIVE WEATHER WILL PERSIST THROUGH THE WEEKEND.
SHOWERS WERE SPARKING UP THIS AFTERNOON NORTH OF THE CAPE AFTER
A BRIEF BREAK IN THE PRECIP EARLIER TODAY. ACTIVITY DWINDLED
DRASTICALLY ACROSS THE MENDOCINO ZONES AFTER THE FRONT PUSHED
SOUTHWARD. AN IMPRESSIVE AREA OF CONVECTION WAS CROSSING 130W
THIS AFTERNOON...WITH ISOLATED TSTMS OCCURRING IN THE OUTER WATERS.
THIS AREA WILL MOVE CLOSER TO THE REGION TONIGHT INTO SATURDAY.
A SHORT-WAVE TROUGH WILL SWING THROUGH ON SAT AND ENHANCE
PRECIP ACTIVITY AGAIN. THIS WILL PROBABLY BE THE BEST CHANCE
OF TSTMS OVER LAND AREAS AS THE TROUGH GAINS A SLIGHT NEGATIVE
TILT. A FEW TSTMS MAY DROP SOME SMALL HAIL...HOWEVER THE BOUNDARY
LAYER WILL BE WARM AND THERE MAY NOT BE ANY SIGNIFICANT ACCUMULATION
ON THE ROADS. ANOTHER SHORT-WAVE WILL MOVE TOWARD THE AREA SAT
NIGHT INTO SUN AND BRING YET ANOTHER ROUND OF MODERATE TO HEAVY
PRECIP.

SNOW LEVELS WILL CONTINUE TO BE TRICKY THROUGH THE WEEKEND. SNOW
LEVELS HAVE BEEN INCREASING TODAY...BUT WILL PROBABLY REMAIN LOW
ACROSS THE NORTHERN ZONES TONIGHT. SNOW WILL ONCE AGAIN AFFECT
TRAVEL ON ROUTES 299 AND 36 TONIGHT. HIGHEST AMOUNTS WILL BE EAST
OF JUNCTION CITY ON ROUTE 299 AND OVER SOUTH FORK MTN PASS ON
ROUTE 36. BASED ON RAWS OBS...SNOW LEVELS ROSE TO 4KFT AND ABOVE
OVER MENDOCINO COUNTY WHERE LOCALIZED FLOODING HAS BEEN THE MAIN
CONCERN. COOLER AIR ALOFT WILL BE SPREADING BACK OVER THE MENDO
ZONES SAT THROUGH SUN...AND SNOW MAY ONCE AGAIN BE AN ISSUE AS
LEVELS DROP TO 3500 FT OR LOWER. THUS WE WILL CONTINUE WITH THE
WINTER STORM WARNING FOR HEAVY SNOWFALL IN TRINITY COUNTY ABOVE
2KFT AND ABOVE 3KFT FOR DEL NORTE AND HUMBOLDT COUNTIES INTO SAT.
THE WARNINGS MAY NEED TO BE EXTENDING INTO SAT AND SUN MORNING.

MODELS REMAIN CONSISTENT ON SHOWING A BREAK IN THE WET WEATHER
FOR MOST OF THE REGION SUN NIGHT INTO MON. GFS AND NAM12 INDICATE
ANOTHER SHORT-WAVE DROPPING DOWN IN DRIER NW FLOW SUNDAY NIGHT.
THUS WILL NOT RULE OUT LINGERING SHOWERS NEAR THE COAST AND OVER
THE NORTHERN ZONES SUN NIGHT INTO MON MORNING. THE GFS...GEM AND
ECMWF HAVE BEEN TRENDING FASTER WITH ANOTHER STORM EXPECTED TO HIT
AROUND MID NEXT WEEK. WE INCREASED PRECIP CHANCES MON NIGHT MAINLY
NORTH OF THE CAPE. PRECIP AMOUNTS LOOK LIGHT AS DRY BUT STRONG
SOUTH AND SOUTHEAST FLOW DEVELOPS IN ADVANCE OF THE FRONT. THE
MAIN BRUNT OF PRECIP MAY UP HOLD OFF TIL TUE.

&&

.LONG TERM...TUESDAY THROUGH FRIDAY. A CONTINUATION OF UNSETTLED
WEATHER WILL PERSIST THROUGH THE EXTENDED PERIOD. THE FIRST OF WHICH
EXPECTED TO COME WILL ARRIVE EARLY CHRISTMAS DAY. THE 12Z MODEL RUN
OF THE ECMWF DISPLAYS BETTER AGREEMENT WITH THE GFS PERTAINING TO
THE SHORTWAVE TROUGH ARRIVING TO THE WEST COAST MORE QUICKLY THAN
ANTICIPATED. CHRISTMAS DAY RAINFALL CAN POSSIBLY RANGE FROM ONE TO A
FEW INCHES. A TROPICAL CONNECTION WILL DELIVER SUBSTANTIAL MOISTURE
TO THE REGION RESULTING IN HIGHER PRECIPITATION AMOUNTS. THIS CAN
MAKE HOLIDAY TRAVELING DIFFICULT FOR FAMILIES ESPECIALLY THROUGH
MOUNTAIN PASSES WHERE PRECIP WILL LIKELY BE SNOW. AS THE UPPER LEVEL
SYSTEM SLIDES EAST, RAIN WILL TURN TO SHOWERS WEDNESDAY. OTHERWISE,
MODELS MAINTAIN FAIRLY GOOD AGREEMENT THROUGH THE REMAINDER OF THE
WEEK. FORECAST CLIMO POPS FROM WEDNESDAY ON TO ACCOUNT FOR
UNCERTAINTY IN TIMING OF SUBSEQUENT WAVE PATTERNS. KML

&&

.AVIATION...VFR TO MVFR CONDITIONS ARE OCCURRING AT KCEC, KACV AND
KUKI THIS AFTERNOON. HOWEVER A COLD FRONT WILL MOVE THROUGH THE
REGION THIS EVENING AND OVERNIGHT REDUCING CEILINGS AND VISIBILITIES
AS RAIN SHOWERS MOVE THROUGH THE AREA AT TIMES. THEREFORE MFVR TO
TEMPORARY IFR CONDITIONS WILL OCCUR AT KCEC, KACV AND KUKI THIS
EVENING AND OVERNIGHT DUE TO THE REDUCED CEILINGS AND/OR
VISIBILITIES.

&&

.MARINE...A LOW PRESSURE SYSTEM OFF THE PACIFIC NORTHWEST COAST
CONTINUES PRODUCING SOUTHERLY WINDS OVER THE WATERS. THE WINDS AND
SEAS WILL INCREASE THIS EVENING AND OVERNIGHT AS A COLD FRONT MOVES
THROUGH THE AREA. SMALL CRAFT ADVISORIES CONTINUE OVER THE NEAR
SHORE WATERS THROUGH SUNDAY MORNING. THE WINDS WILL INCREASE OVER
THE NEAR SHORE WATERS THIS EVENING AND OVERNIGHT WITH GUSTS NEAR
GALE FORCE OCCURRING AROUND CAPE MENDOCINO THIS EVENING AND
OVERNIGHT ASSOCIATED WITH THE PASSAGE OF THE COLD FRONT. GALE
WARNINGS WILL BE IN EFFECT OVER THE OUTER WATERS THIS EVENING AND
OVERNIGHT DUE TO THE INCREASING WINDS ASSOCIATED WITH THE COLD
FRONT. THE WINDS WILL DECREASE BELOW GALE CONDITIONS OVER THE OUTER
WATERS SATURDAY MORNING. A  LARGE LONG PERIOD NW WAVE TRAIN WILL
GRADUALLY SUBSIDE THIS WEEKEND.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...HIGH SURF ADVISORY UNTIL 9 PM PST THIS EVENING CAZ001-002.

     WINTER STORM WARNING UNTIL 4 PM PST SATURDAY ABOVE 3000 FEET FOR
     THE CAZ003.

     WINTER STORM WARNING UNTIL 4 PM PST SATURDAY ABOVE 2000 FEET FOR
     THE CAZ004.

NORTHWEST CALIFORNIA COASTAL WATERS...SMALL CRAFT ADVISORY UNTIL 4 PM
     PST THIS AFTERNOON PZZ470-475.

     GALE WARNING UNTIL 2 AM PST SATURDAY PZZ470-475.

     HAZARDOUS SEAS WARNING UNTIL 4 PM PST THIS AFTERNOON PZZ470-475.

     SMALL CRAFT ADVISORY UNTIL 4 AM PST SUNDAY PZZ450-455.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Dec 21, 3:18 PM PST, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
318 PM PST FRI DEC 21 2012

CAZ001-222330-
REDWOOD COAST-
318 PM PST FRI DEC 21 2012

...HIGH SURF ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A HIGH SURF ADVISORY IS CURRENTLY IN EFFECT.

PERIODS OF RAIN WILL CONTINUE THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

WET AND UNSETTLED WEATHER CONDITIONS WILL CONTINUE INTO THE
WEEKEND. ISOLATED THUNDERSTORMS MAY PRODUCE SMALL HAIL ON
SATURDAY. STAY TUNED FOR MORE DETAILED INFORMATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE IN EUREKA.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

CAZ003-222330-
NORTH COAST INTERIOR-
318 PM PST FRI DEC 21 2012

...WINTER STORM WARNING IN EFFECT UNTIL 4 PM PST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A WINTER STORM WARNING IS CURRENTLY IN EFFECT TONIGHT.

ADDITIONAL SNOW ACCUMULATIONS OF 6 TO 9 INCHES ARE LIKELY
ABOVE 3000 FEET TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A WINTER STORM WARNING IS CURRENTLY IN EFFECT FOR SATURDAY.
ANOTHER STORM WILL HIT SATURDAY NIGHT AND SUNDAY, ADDITIONAL
SNOW ACCUMULATIONS OF 6 TO 10 INCHES ARE POSSIBLE ABOVE 3500
FEET SATURDAY NIGHT AND SUNDAY. STAY TUNED FOR MORE DETAILED
INFORMATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE IN EUREKA.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

CAZ004-222330-
UPPER TRINITY RIVER-
318 PM PST FRI DEC 21 2012

...WINTER STORM WARNING IN EFFECT UNTIL 4 PM PST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A WINTER STORM WARNING IS CURRENTLY IN EFFECT TONIGHT.

ADDITIONAL SNOW ACCUMULATIONS OF 6 TO 9 INCHES ARE LIKELY
ABOVE 2000 FEET TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A WINTER STORM WARNING IS CURRENTLY IN EFFECT FOR SATURDAY.
ADDITIONAL SNOW ACCUMULATIONS OF 4 TO 8 INCHES ARE POSSIBLE
ON SATURDAY.

UNSETTLED WEATHER WILL PERSIST SATURDAY NIGHT THROUGH SUNDAY.
MORE SNOWFALL ABOVE 3000 FEET IS EXPECTED. STAY TUNED FOR MORE
DETAILED INFORMATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE IN EUREKA.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

CAZ002-222330-
MENDOCINO COAST-
318 PM PST FRI DEC 21 2012

...HIGH SURF ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A HIGH SURF ADVISORY IS CURRENTLY IN EFFECT.

PERIODS OF RAIN WILL CONTINUE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

UNSETTLED WET WEATHER WILL PERSIST INTO THE WEEKEND.
ISOLATED THUNDERSTORM ARE POSSIBLE ON SATURDAY. STAY
TUNED FOR MORE DETAILED INFORMATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE IN EUREKA.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

CAZ076-222330-
MENDOCINO INTERIOR-
318 PM PST FRI DEC 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PERIODS OF RAIN WILL CONTINUE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

WET AND UNSETTLED WEATHER WILL PERSIST INTO THE WEEKEND. STAY
TUNED FOR MORE DETAILED INFORMATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE IN EUREKA.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

In the hours before

Special weather statement, Dec 21, 10:47 PM PST, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA CA
1047 PM PST FRI DEC 21 2012

CAZ002-220700-
MENDOCINO CA-
1047 PM PST FRI DEC 21 2012

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL MENDOCINO COUNTY IN NORTHWEST CALIFORNIA

UNTIL 1100 PM PST

AT 1044 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES NORTH OF POINT ARENA...MOVING NORTHEAST
AT 50 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM....ALONG WITH HEAVY RAIN.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3901 12371 3906 12370 3914 12375 3916 12375
      3919 12379 3934 12371 3925 12345 3899 12365
TIME...MOT...LOC 0647Z 206DEG 44KT 3912 12370

BFG
Local storm report, Dec 21, 11:05 PM PST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1105 PM PST FRI DEC 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     SNOW             11 SSW CARRVILLE        40.91N 122.78W
12/21/2012  E30.0 INCH       TRINITY            CA   TRAINED SPOTTER

            TRAINED WEATHER SPOTTER AT AN ELEVATION OF 2498 FEET
            REPORTS STORM TOTAL SNOW ACCUMULATION OF APPROXIMATELY 30
            INCHES THUS FAR.

0702 PM     SNOW             ESE TRINITY CENTER      41.00N 122.70W
12/21/2012  M3.7 INCH        TRINITY            CA   TRAINED SPOTTER

            TRAINED WEATHER SPOTTER AT AN ELEVATION OF 2427 FEET
            REPORTS SNOW ACCUMULATION OF 3.7 INCHES SINCE 9 AM THIS
            MORNING. STORM TOTAL OF 26.8 INCHES SO FAR. PERIODS OF
            HEAVY SNOW THROUGH THE DAY.

0702 PM     SNOW             DOUGLAS CITY            40.65N 122.95W
12/21/2012  M1.5 INCH        TRINITY            CA   TRAINED SPOTTER

            TRAINED WEATHER SPOTTER AT AN ELEVATION OF 1700 FEET
            REPORTS SNOW ACCUMULATION OF 1.5 INCHES WITH A
            TEMPERATURE OF 33 DEGREES.

0723 PM     SNOW             1 SSW WEAVERVILLE       40.71N 122.94W
12/21/2012  E12.0 INCH       TRINITY            CA   TRAINED SPOTTER

            TRAINED WEATHER SPOTTER AT AN ELEVATION OF 2450 FEET
            REPORTS SNOW ACCUMULATION OF 12 INCHES SINCE 4 PM ON
            12/20. STORM TOTAL SNOW ACCUMULATION OF APPROXIMATELY 18
            INCHES THUS FAR.

0731 PM     SNOW             2 W WEAVERVILLE         40.73N 122.98W
12/21/2012  E12.0 INCH       TRINITY            CA   TRAINED SPOTTER

            TRAINED WEATHER SPOTTER AT AN ELEVATION OF 2900 FEET
            REPORTS SNOW ACCUMULATION OF 12 INCHES SINCE 7 PM ON

            12/20. STORM TOTAL SNOW ACCUMULATION OF 24 INCHES SO FAR.

0735 PM     SNOW             1 NW RUTH               40.29N 123.41W
12/21/2012  M10.5 INCH       TRINITY            CA   TRAINED SPOTTER

            TRAINED WEATHER SPOTTER AT AN ELEVATION OF 2710 FEET
            REPORTS SNOW ACCUMULATION OF 10.5 INCHES SINCE 8 PM ON
            12/20. STORM TOTAL OF 15.5 INCHES OF ACCUMULATION. SNOW
            DEPTH CURRENTLY 3 INCHES. RAIN/SNOW MIX FOR MOST OF DAY.

0744 PM     SNOW             WEAVERVILLE             40.73N 122.94W
12/21/2012  E3.0 INCH        TRINITY            CA   TRAINED SPOTTER

            TRAINED WEATHER SPOTTER AT AN ELEVATION OF 2025 FEET IN
            DOWNTOWN WEAVERVILLE REPORTS SNOW ACCUMULATION OF 3
            INCHES SINCE 8 PM ON 12/20. STORM TOTAL SNOW ACCUMULATION
            OF 9 INCHES SO FAR. SNOW DEPTH CURRENTLY 3 INCHES.

0751 PM     SNOW             1 SSE DINSMORE          40.46N 123.59W
12/21/2012  M6.0 INCH        HUMBOLDT           CA   TRAINED SPOTTER

            TRAINED WEATHER SPOTTER AT AN ELEVATION OF 3605 FEET
            REPORTS SNOW ACCUMULATION OF 6 INCHES OVERNIGHT. SNOW
            CHANGED OVER TO RAIN.

&&

STP
Special weather statement, Dec 21, 11:53 PM PST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA CA
1153 PM PST FRI DEC 21 2012

CAZ002-076-220815-
MENDOCINO CA-
1153 PM PST FRI DEC 21 2012

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL MENDOCINO COUNTY IN NORTHWEST CALIFORNIA INCLUDING
  THE TOWN OF BOONVILLE...

UNTIL 1215 AM PST

AT 1150 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF GUALALA...MOVING NORTHEAST
AT 50 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM....ALONG WITH DANGEROUS LIGHTNING.

LAT...LON 3884 12358 3923 12345 3916 12307 3909 12309
      3906 12308 3880 12333 3880 12336 3878 12336
      3877 12337 3877 12341
TIME...MOT...LOC 0751Z 207DEG 43KT 3888 12342

RPA
Special weather statement, Dec 22, 12:16 AM PST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA CA
1216 AM PST SAT DEC 22 2012

CAZ002-076-220900-
MENDOCINO CA-
1216 AM PST SAT DEC 22 2012

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN MENDOCINO COUNTY IN NORTHWEST CALIFORNIA...
  INCLUDING THE TOWNS OF BOONVILLE...YORKVILLE AND HOPLAND...

UNTIL 100 AM PST

AT 1210 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BOONVILLE TO 10
MILES SOUTHEAST OF GUALALA...AND MOVING NORTHEAST AT 25 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS....ALONG WITH HEAVY RAIN AND DANGEROUS LIGHTNING.

LAT...LON 3916 12337 3937 12304 3924 12299 3917 12307
      3907 12309 3906 12306 3902 12305 3899 12298
      3885 12299 3885 12307 3883 12308 3883 12313
      3880 12314 3880 12335 3877 12337 3877 12347
TIME...MOT...LOC 0814Z 228DEG 23KT 3907 12332 3866 12343

RPA

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 21, 7:40 PM PSTAreal Flood AdvisoryEKAHumboldt12 hr
Dec 21, 10:47 PM PSTSpecial Weather StatementEKAMendocino13 min
Dec 21, 11:53 PM PSTSpecial Weather StatementEKAMendocino22 min
Dec 22, 12:16 AM PSTSpecial Weather StatementEKALake44 min
Dec 22, 12:45 AM PSTAreal Flood AdvisoryEKAMendocino7 hr
Dec 22, 1:32 AM PSTSpecial Weather StatementEKADel Norte43 min
Dec 22, 1:38 AM PSTAreal Flood AdvisoryEKAHumboldt, Mendocino, Trinity6 hr
Dec 22, 1:56 AM PSTSpecial Marine WarningEKA49 min
Dec 22, 2:08 AM PSTSpecial Weather StatementEKA37 min
Dec 22, 2:44 AM PSTSpecial Weather StatementEKAMendocino46 min
Dec 22, 2:47 AM PSTSpecial Marine WarningEKA47 min
Dec 22, 3:03 AM PSTGale WatchEKA12 hr
Dec 22, 3:09 AM PSTSpecial Weather StatementEKAMendocino21 min
Dec 22, 6:48 AM PSTSpecial Weather StatementEKADel Norte27 min
Dec 22, 10:01 AM PSTRiver Flood WatchEKAMendocino24 hr
Dec 22, 11:33 AM PSTSpecial Weather StatementEKAHumboldt42 min
Dec 22, 11:43 AM PSTSpecial Weather StatementEKAMendocino47 min
Dec 22, 11:50 AM PSTSpecial Marine WarningEKA25 min
Dec 22, 12:59 PM PSTSpecial Marine WarningEKA31 min
Dec 22, 1:02 PM PSTSpecial Weather StatementEKA43 min
Dec 22, 1:47 PM PSTSpecial Weather StatementEKADel Norte43 min
Dec 22, 2:26 PM PSTSpecial Weather StatementEKA19 min
Dec 22, 2:34 PM PSTGale WarningEKA23 hr
Dec 22, 2:52 PM PSTWind AdvisoryEKA20 hr
Dec 22, 3:06 PM PSTWinter Weather AdvisoryEKA24 hr
Dec 22, 3:10 PM PSTSpecial Weather StatementEKADel Norte50 min

Nearby

Special Marine Warnings in California, 2012Every special marine warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.